MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE WITH PRE-ATTACHED HOLDER; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE WITH PRE-ATTACHED HOLDER; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 368651
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported prior to using bd vacutainer® eclipse¿ blood collection needles with pre-attached holder, the safety shields were cracked / detached from the rest of the device.This was observed in five (5) devices.There was no report of adverse impact to patients or users.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: material #: 368651.Lot/batch #: 3145820.Bd had not received samples, but 1 photo was provided for investigation.The photo was reviewed and the indicated failure mode for cracked safety shield was observed.Additionally, 20 retention samples from bd inventory were evaluated by visual examination and functional testing and the issue of cracked safety shield was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode cracked safety shield.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE WITH PRE-ATTACHED HOLDER
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20140740
Report Number1024879-2024-00783
Device Sequence Number7417613
Product Code FMI
UDI-Device Identifier50382903686518
UDI-Public(01)50382903686518
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K982541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2026
Device Catalogue Number368651
Device Lot Number3145820
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown